My fertility doctor advised us today that because of my husband's extremely low sperm count that we would have to use ivf/icsi in order to conceive. He also said that I would need to start birth control pills in my next cycle. He said that the reason for that would be explained during my ivf consultation but I'm too curious to wait and I can't find the answer to my question anywhere. All the other ivf treatments I've read online indicate egg stimulating drugs. I don't seem to have a problem with my egg production so I understand not using them. I just don't understand why I need to use birth control pills when I'm trying to conceive?
I think they want you to start with a clean slate. Meaning they want to have your ovaries lay dormant to prevent cysts. That's just a guess??
I am not yet at the ivf stage (but getting closer).
I am on gonal, trigger and iui's. Two months ago I had my fertility cycle cancelled because of cysts. RE said if the cysts are still a certain size during my baseline ultrasound he would put me on birth control. It makes sense to get the best follicles possible for transfer. If cysts were in the way, your follicles may not grow or you may not stimulate as well.
I hope I explained that right if not sorry:) Good luck to you and DH!!!
Mommyluv02 is right... The bc is to regulate your cycle... Also, the RE wants everyone on the same "page", so that all the women that are doing IVF will go through retrieval and transfer within a certain time slot.
Yeah i did the birth control thing on my IVF cycle (i'm currently on 1st cycle). My dr. told me it's so that we are all on the same cycle underthat dr. They want to regulate your cysvles, basically manipulate it so that it does what they want it to do when they want it to do it.
Good luck to you and doble, super duper baby dust to you
Hi, I will be starting to take BC pills tomorrow. I will be doing my 3rd IVF hopefully next month or May. My doc told me before, if I could remember it right that BCpills help to thicken the lining of your uterus (or vice versa) sorry not much info. i might be wrong..
Me and my husband was suppose to start our first ivf in April.They put me on birth control on March 26 from what I understand to schedule me for the ivf, and two week after that he took me off the bc to have a period to start the ivf and I never had one....so for me the bc just messed me up. Now our ivf is cancelled till Aug. till I get my periods regulated again....bummer.
Ive been on biirth control pills since day 3 of my menses which was 8/28/09. I just stopped taking the pills yesterday, 9/9/09 in hopes to start my IVF meds tommorow but I am still bleeding with menstral cramps...... I'm confused and hope that this bleeding doesn't screw me up. Anyone out there experienced this before and can shed some light?
Normally doctors start the IVF treatment from the moment a woman gets her period. But the use of birth control pills, for 10-14 days after a period, allows the treatment to be adjusted without compromising the "ovarian response to stimulation," says Dr. Pinkas. This way, egg-harvesting can fall on a date mutually convenient to both the clinician and patient.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.